Schizophrenia.com

Has anyone had a diatonic reaction from their antipsychotic?

#1

Hi my names Melissa I have been diagnosed wigh schizoaffective disorder for about a year now and ive been on so many medicines trying to find the right one. For about 3 months I was on Prolixin .5 milligram which wasnt helping at all so doc put me on 2.5mg and I was rushed to ER because I had a diatonic reaction and couldnt control my movements from neck up and my mouth and neck and jaws was moving on its own it was so frightening. So they took me off prolixin and now I have to wait to see my doc for a new antipsychotic to go along with everything else I take. Has anyone else ever had ta diatonic reaction as well?

0 Likes

#2

It sounds like your might be going through this little gift of the side effect.

From Wikipedia–Tardive dyskinesia: a disorder resulting in involuntary, repetitive body movements. In this form of dyskinesia, the involuntary movements are tardive, meaning they have a slow or belated onset.[1] This neurological disorder mostly frequently occurs as the result of long-term or high-dose use of antipsychotic drugs,[Note 1] or in children and infants as a side effect from usage of drugs for gastrointestinal disorders.

Tardive dyskinesia is characterized by repetitive, involuntary, purposeless movements. Some examples of these types of involuntary movements include:[3]
Grimacing
Tongue movements
Lip smacking
Lip puckering
Pursing of the lips
Excessive eye blinking

I had this for a while way back when I was on Haldol. That was not a good med for me. I hate the trial and error phase. It’s bottle after bottle of false hope for me. then when it finally get’s right… ahhhh.

0 Likes

#3

Yeah I hated it it was awful. I can’t remember the term they used in the ER but they gave me a few different shots and some benadryl and I had to be on benadryl and cogentin for a few days afterwards. I hate going through this spill of all these trial and error on meds. 1st one I was put on was Haldol and it gave me really bad side effects as well.

0 Likes

#4

It’s not Tardive dyskinesia at all
That’s permanent and comes on slowly
I had a couple of these 'severe dystonic reactions ’ when I was psychotic 9 years ago.
I’m not allowed back on that medication and I’ve not had it since

0 Likes

#5

yes. Clouddog is right. It’s called a “distonic reaction” and it is temprary. An injection of benadryl helped although they had to repeat the injection when it wore off…after a couple of injections, I was back to normal. I got that from Haldol…I’ve had Haldol since then and not had any problems.

1 Like

#6

I was psychotic and alone. No one knew, I thought it had something to do with the communication I thought I was having with my then boyfriend.

0 Likes